Alert archive / North Dakota / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Bismarck, ND

September 1, 200711 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Sep 1, 2007, 3:49 AM MDT for 11 counties in North Dakota. It took effect at Sep 1, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2007, 3:49 AM MDT (09:49 UTC)
In effect from
Sep 1, 2007, 12:00 PM MDT
Expired
Sep 1, 2007, 7:03 PM MDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 010949
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
449 AM CDT SAT SEP 1 2007

...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS
AFTERNOON THROUGH EARLY THIS EVENING FOR STRONG WINDS AND LOW
HUMIDITY...

.A COLD FRONT WILL MOVE THROUGH WESTERN NORTH DAKOTA BY LATE MORNING
BRINGING DRIER AIR INTO THE AREA THIS AFTERNOON WITH NOT MUCH OF A
TEMPERATURE CHANGE. HIGH TEMPERATURES WILL REACH INTO THE MID 90S.
THESE HOT TEMPERATURES COMBINED WITH GUSTY WEST TO NORTHWEST WINDS
OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING
HAS BEEN ISSUED.

NDZ001-009-017-018-031>033-040-041-043-044-012300-
/O.UPG.KBIS.FW.A.0010.070901T1800Z-070902T0200Z/
/O.NEW.KBIS.FW.W.0010.070901T1800Z-070902T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
449 AM CDT SAT SEP 1 2007 /349 AM MDT SAT SEP 1 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL MOVE THROUGH WESTERN NORTH DAKOTA BY LATE MORNING
BRINGING DRIER AIR INTO THE AREA THIS AFTERNOON WITH NOT MUCH OF A
TEMPERATURE CHANGE. HIGH TEMPERATURES WILL REACH INTO THE MID 90S.
THESE HOT TEMPERATURES COMBINED WITH GUSTY WEST TO NORTHWEST WINDS
OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING
HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KS
3 follow-up statements
000 
WWUS83 KBIS 011606
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1106 AM CDT SAT SEP 1 2007

...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS
AFTERNOON THROUGH EARLY THIS EVENING FOR STRONG WINDS AND LOW
HUMIDITY...

.A COLD FRONT MOVING THROUGH CENTRAL NORTH DAKOTA EARLY SATURDAY
AFTERNOON WILL BRING DRIER AIR INTO THE AREA. HIGH TEMPERATURES
WILL REACH INTO THE MID 90S. THESE TEMPERATURES COMBINED WITH
GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE
HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED.

NDZ001-009-017-018-031>033-040-041-043-044-020015-
/O.CON.KBIS.FW.W.0010.070901T1800Z-070902T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
1106 AM CDT SAT SEP 1 2007 /1006 AM MDT SAT SEP 1 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH DAKOTA SATURDAY
AFTERNOON WILL BRING DRIER AIR INTO THE AREA. HIGH TEMPERATURES
WILL REACH INTO THE MID 90S. THESE HOT TEMPERATURES COMBINED WITH
GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE
HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


ABELING
000 
WWUS83 KBIS 012038
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CDT SAT SEP 1 2007

...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA LATE THIS
AFTERNOON THROUGH EARLY EVENING FOR STRONG WINDS AND LOW
HUMIDITY...

.A COLD FRONT MOVING THROUGH CENTRAL NORTH DAKOTA SATURDAY
AFTERNOON WILL BRING DRIER AIR INTO THE AREA. TEMPERATURES WILL
REACH INTO THE MID 90S. THESE TEMPERATURES COMBINED WITH GUSTY
NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND
20 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED
FLAG WARNING HAS BEEN ISSUED.

NDZ001-009-017-018-031>033-040-041-043-044-020200-
/O.CON.KBIS.FW.W.0010.000000T0000Z-070902T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
338 PM CDT SAT SEP 1 2007 /238 PM MDT SAT SEP 1 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH DAKOTA SATURDAY
AFTERNOON ND EARLY EVENING. THIS WILL BRING DRIER AIR INTO THE
AREA. TEMPERATURES WILL REACH INTO THE MID 90S. THESE HOT
TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS OF 15 TO 30 MPH
AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ABELING
000 
WWUS83 KBIS 020103
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT SAT SEP 1 2007

NDZ001-009-017-018-031>033-040-041-043-044-020215-
/O.CAN.KBIS.FW.W.0010.000000T0000Z-070902T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
803 PM CDT SAT SEP 1 2007 /703 PM MDT SAT SEP 1 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIMINISHED BELOW 15 MPH ACROSS THE WARNING AREA THIS
EVENING AND RELATIVE HUMIDITIES ARE ON THE RISE. THEREFORE...THE
RED FLAG WARNING HAS BEEN CANCELLED.

$$
JF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 1, 1:40 AM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 1, 1:40 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
240 AM CDT SAT SEP 1 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
THE LATEST WATER VAPOR IMAGERY SHOWS THE LEADING EDGE OF FIRST
SHORTWAVE/VORT LOBE NOW WORKING ITS WAY INTO CENTRAL NORTH
DAKOTA...WITH A SECOND WAVE APPROACHING THE ND/MT BORDER. BOTH
WAVES ARE PRODUCING ISOLATED SHOWERS AND THUNDERSTORMS PER
REGIONAL RADAR LOOP. THE SECOND WAVE IS ASSOCIATED WITH THE
SURFACE COLD FRONT IN EASTERN MONTANA. THIS FRONT WILL WORK ITS
WAY EAST INTO BISMARCK BY MID AFTERNOON WITH THE GREATEST
INSTABILITY ALONG AND AHEAD OF THE FRONT. MODELS SHOW GREATER
STABILITY QUICKLY MOVING IN BEHIND THE FRONT AND THUS ONCE THE FRONT
MOVES THROUGH...PRECIPITATION THREAT BECOMES NIL. THUS WILL TREND
THE FORECAST WITH MOSTLY CLOUDY SKIES AND ISOLATED SHWRS AND
TSTMS IN THE MORNING...WITH CLOUDS AND PRECIP CHANCES DECREASING
FROM WEST TO EAST DURING THE AFTERNOON. ANOTHER HOT DAY ACROSS THE
AREA THIS AFTERNOON WITH HIGHS IN THE 90S. THE COOLER/DRIER AIR
DOESNT WORK INTO THE FORECAST REGION UNTIL TONIGHT/SUNDAY AS
850MB TEMPS FALL ABOUT 5 CELSIUS ON SUNDAY. THIS GIVES HIGHS
ABOUT 10 DEGREES COOLER ON SUNDAY OVER TODAYS HIGHS. SUNDAY WILL
BE DRY AS A TRANSITORY RIDGE MIGRATES THROUGH. SUNDAY NIGHT
THROUGH MONDAY NIGHT...A WESTERLY FLOW SETS UP WITH ANOTHER FRONT
MOVING THROUGH MONDAY. GFS HAS BEEN TRYING TO BRIEFLY DEVELOP SOME
PRECIPITATION OVER OUR NORTHEASTERN ZONES SUNDAY NIGHT. THIS IS
ASSOCIATED WITH A BRIEF LOW LEVEL JET/SURFACE FRONT/AND WEAK
DISTURBANCE ALOFT...A PRECURSOR TO AN MCS WHICH EVOLVES FURTHER
EAST OVER MINNESOTA AND WISCONSIN ON MONDAY. A FEW WEAK UPPER
DISTURBANCES CONTINUE TO ZIP ALONG IN THE WESTERLY FLOW LATE
MONDAY INTO MONDAY NIGHT. THUS MENTIONED ISOLATED SHWRS/TSTMS
MAINLY IN THE NORTHERN AND EASTERN ZONES DURING THIS TIME.
TEMPERATURES WILL WARM BACK INTO THE 90S ON MONDAY.

.LONG TERM...
A SPLIT UPPER LEVEL FLOW WILL COMPLICATE THE CHANCE OF PRECIPITATION
TUESDAY NIGHT AND WEDNESDAY...BUT BY THURSDAY THE FLOW SYNCS UP
AGAIN AND AN UPPER TROUGH PROMISES OUR BEST CHANCE OF RAIN FOR THE
WEEK.

&&

.AVIATION...
A COLD FRONTAL PASSAGE IS EXPECTED TODAY. SOME EARLY MORNING SHOWERS
WILL LINGER OVER WESTERN NORTH DAKOTA TIL DAYLIGHT - SOME THUNDER IS
POSSIBLE. THEN THUNDERSTORMS WILL REDEVELOP BY LATE AFTERNOON NEAR
THE JAMES RIVER VALLEY.

&&

.FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING...SEE DETAILS BELOW ON ZONES. BUFFER SOUNDINGS IN THE
WESTERN ZONES SHOW MIXING THROUGH UP ABOUT 740MB WITH NORTHWEST
FLOW/WINDS 15 TO 25KT. WILL MIX THIS DOWN BEHIND THE COLD FRONT
ALONG WITH MINIMUM RHS AROUND 20 PERCENT...ENOUGH FOR A RED FLAG
WARNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040-
041-043-044.

&&

KS/RSL
Hazardous weather outlook, Sep 1, 3:37 AM MDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
437 AM CDT SAT SEP 1 2007

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-020945-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
437 AM CDT SAT SEP 1 2007 /337 AM MDT SAT SEP 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE STATE TODAY BRINGING ISOLATED
SHOWERS AND THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA
THIS MORNING...THEN EASTERN NORTH DAKOTA BY THIS AFTERNOON.
HIGH TEMPERATURES WILL CONTINUE IN THE 90S THIS AFTERNOON...WITH
HIGHS IN THE 80S BEHIND THE FRONT ON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE EAST ON MONDAY
AND THURSDAY...AND A SLIGHT CHANCE ELSEWHERE TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017-018-031>033-040-041-043-044-020945-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
437 AM CDT SAT SEP 1 2007 /337 AM MDT SAT SEP 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH WESTERN NORTH DAKOTA BY LATE MORNING
BRINGING DRIER AIR INTO THE AREA THIS AFTERNOON WITH NOT MUCH OF A
TEMPERATURE CHANGE. HIGH TEMPERATURES WILL REACH INTO THE MID 90S.
THESE HOT TEMPERATURES COMBINED WITH GUSTY WEST TO NORTHWEST WINDS
OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING
HAS BEEN ISSUED FOR WESTERN NORTH DAKOTA FOR STRONG WIND AND LOW
HUMIDITY THIS AFTERNOON THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:08 PM MDTFire Weather WatchBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more8 hr

Nearby

Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.